MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS® 1-PIECE IOL WITH TECNIS ITEC®; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS® 1-PIECE IOL WITH TECNIS ITEC®; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Posterior Capsule Opacification (4807)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after bilateral implantation of the preloaded monofocal intraocular lens (iol), the patient experienced bilateral posterior capsule opacification (pco) requiring yttrium aluminum garnet (yag) surgical intervention in 2023.The yag procedure was successful in the left eye (os).However, the right eye (od), while yag was initially successful, regrew the epithelial cells on the posterior of the iol a further two times in 2024 and 2025, each times requiring yag intervention.No further information was provided.This report is for the lens implanted in the right eye (od).A separate report is being submitted for the other eye.
 
Additional Manufacturer Narrative
Section a2, a3, a4 and a5: per regulation eu 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Section b3 - date of event: unknown, as information was requested but not provided.Year known 2023, 2024 and august 2025.Section d6b - explant date: n/a - lens remains implanted, therefore not explanted section e1 - telephone number: (b)(6).Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of this review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information.However, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information and corrected data upon further review, it was noted that section h3 and section h6 were addressed inappropriately in the initial mdr report as device evaluation was performed.This supplemental filing is to correct the following sections and provide an updated manufacturer narrative: section h3 - device evaluated by manufacturer? yes.Section h6 - type of investigation: 3331.Section h6 - type of investigation: 4109.Section h6 - investigation findings: 213.Device evaluation: product testing could not be performed since the device was not returned for evaluation (lens remains implanted).Therefore, the reported issue could not be verified, and no product quality deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search of complaints related to this production order (po) was performed.The search revealed that no additional complaints were received for this po.No escalation required.Conclusion: based on the complaint investigation results, no product deficiency or product malfunction were found.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS® 1-PIECE IOL WITH TECNIS ITEC®
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key23334036
Report Number3012236936-2025-000252
Device Sequence Number13404853
Product Code HQL
UDI-Device Identifier05050474558342
UDI-Public(01)05050474558342(17)220127
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/27/2022
Device Model NumberPCB00
Device Catalogue NumberPCB0000240
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2025
Supplement Date Received by Manufacturer10/19/2025
Initial Report FDA Received Date10/19/2025
Supplement Report FDA Received Date10/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown